Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Fibroid surgery postponed due to high sgot and sgpt levels. How can I reduce them?l

hii, i had my large fibroid surgery on 20th oct but it is now postponed due to high sgot and sgpt levels on 18th oct. i had been prepapring for dis surgery since last 5 months, i ve also taken 3 doses of zoladex 3.6 mg. how do i reduce dese levels so that my surgery can happen in next week?? i am a 27 yr old unmarried female.
Asked On : Thu, 25 Oct 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hello Miss.Ankita,

I have gone through your problem.

You have mentioned that your SGOT and SGPT levels are high. You didn't mention about any of your complaints like fever, abdominal pain or vomiting.

SGOT and SGPT are liver enzymes present in the liver cells (Hepatocytes). When there is destruction of the liver cells, these enzymes are released into the blood circulation. These high levels can be seen when we get an Liver function test done to the patient.

Now you need to know the reasons for liver cell destruction. Some common causes are
1. Viral hepatitis
2. Cirrhosis of liver
3. Alcoholic hepatitis

Usually in viral hepatitis the liver enzymes will come back to normal after few days of conservative treatment. But in Alcoholic hepatitis and cirrhosis of liver there will be continuing liver cell damage and so these enzymes may be persistently elevated.

You need to consult your physician or Gastroenterologist and get his advice. You need further evaluation with an Ultrasound scan of the abdomen to look for the status of Liver and gall bladder. It's always safe to avoid surgery till the liver enzymes revert back to normal levels.

Wish you good luck.
Answered: Thu, 25 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor